MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Landing zone: distal: 5.11 mm and proximal: 4.86 mm.The accessed vessel was the femoral artery with a diameter of 8.41 mm.It was found that the tip of the stent was damaged and could not be used further.Ancillary devices include a tonqiao silver snake intermediate catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that after multiple operations, the stent tip still did not open properly.The medical team were concerned that the phenom 27 might also have problems, so they replaced all of them.No patient symptoms or complications were reported.Additional information was received stating that the patient was undergoing surgery for treatment of a saccular, left side, ophthalmic artery segment aneurysm with size 3.51mm and a neck diameter of 5.05mm.Vessel tortuosity was moderate.The patient recovered well from the procedure.They experienced no symptoms related to the failure to open.The device was prepared as indicated in the ifu.There were no issues with the phenom 27 catheter (model: fg15150-0615-1s, lot: 229655205).The cause of the failure to open was not determined.The distal section of the pipeline failed to open.The pipeline had not been placed in a vessel bend when it failed to open.No additional steps or other devices were attempted to open the pipeline.
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal end was not opened and frayed.While the proximal end of the braid was found open with no damage.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or the proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer report of ¿failure/incomplete open distal¿ was confirmed as the distal end of the braid was not opened and frayed.The cause of the ¿failure/incomplete open¿ could not be determined.Possible causes of ¿failure/incomplete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that vessel tortuosity was moderate, and the braid was not positioned in the vessel bend, which eliminates these factors as potential causes.In this event, the damaged braid may have contributed to the failure to open.The braid can become damaged due to over-manipulation, deployment techniques, delivering/retracting the delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22519300
Report Number2029214-2025-01597
Device Sequence Number8633244
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)270422(10)B721745
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberB721745
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer09/28/2025
11/20/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date09/30/2025
11/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale